Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2019, 12:44 AM CDT for Sebastian County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 12:44 AM CDT (05:44 UTC)
- Expired
- May 1, 2019, 1:00 AM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:02 PM CDT | Tornado Watch | SPC | 13 hr |
| Apr 30, 10:58 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:19 AM CDT, 25 minutes earlier.
Area forecast discussion, May 1, 12:19 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Wed May 1 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Large area of convection moving through ERN OK and NW AR with the
strongest storms impacting the NW AR sites for the first several hours
of the period MVFR/IFR cigs to largely prevail over most of the
TAF sites through the period, with thunder chances returning for
the last portion of the period. Prob groups will be used at all
sites from 00z-06z.
&&
.PREV DISCUSSION... /Issued 900 PM CDT Tue Apr 30 2019/
..UPDATE...
DISCUSSION...
Updated sent earlier to remove several counties
from the tornado watch as cold pool surge undercuts
the ongoing convection. Have already seen widespread
2 to 4 inches of rain along the I-44 corridor, and
the heavy rainfall threat will eventually shift farther
east and southeast overnight. Recent HRRR and NSSL
output suggests that ongoing convection across south
central OK could eventually develop into bow echo/squall
line, pushing into southeast OK/western AR over the
next several hours.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053>076.
AR...Flash Flood Watch until 7 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Apr 30, 4:50 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Tue Apr 30 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Tue Apr 30 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. ...Severe Weather Ongoing with Flooding Possible Late This Afternoon into Tonight... ...Flash Flood Watch in Effect Through Tonight... .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Strong to severe thunderstorms will persist along and ahead of a stalled frontal boundary across northeast Oklahoma late this afternoon and into the evening hours. These storms pose a tornado threat into the early evening hours, especially for any storms near the stalled front or any discrete cells. Thunderstorms are expected to eventually develop into several clusters or lines later this evening and overnight, and shift into portions of southeast Oklahoma and western Arkansas. The main threat will transition to damaging winds, although isolated tornadoes will remain possible along the leading edge of any thunderstorm line. Locally heavy rainfall will also occur as thunderstorms train from southwest to northeast. Widespread rainfall amounts of 2 to 4 inches are expected, along with locally higher amounts. This will result in some flash flooding along with some main stem river flooding as well. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential. FRIDAY through MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances are forecast to continue into Wednesday with the greater potential shifting into southeast Oklahoma and northwest Arkansas Wednesday afternoon and night. Large hail, damaging winds and very heavy rainfall will again be possible in the stronger storms. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management officials should be prepared for the potential of severe weather and flooding today into Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 30, 9:42 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
942 PM CDT Tue Apr 30 2019
ARZ001-010-OKZ063-069-010330-
Benton AR-Washington AR-Adair OK-Delaware OK-
942 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHERN ADAIR COUNTIES UNTIL
1030 PM CDT...
At 942 PM CDT, strong thunderstorms were located along a line
extending from near Gravette to near Siloam Springs to 2 miles west
of Proctor. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Lowell... Farmington...
Prairie Grove... Gentry...
Tontitown... Bethel Heights...
Gravette... Lincoln...
Cave Springs... Decatur...
Westville... West Siloam Springs...
Highfill... Watts...
This includes Interstate 49 between mile markers 63 and 64, and
between mile markers 68 and 93.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3627 9412 3594 9425 3595 9480 3619 9462
3650 9462 3650 9416
TIME...MOT...LOC 0242Z 259DEG 29KT 3642 9449 3620 9456 3597 9483Special weather statement, Apr 30, 9:54 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
954 PM CDT Tue Apr 30 2019
ARZ010-019-OKZ068-069-010345-
Washington AR-Crawford AR-Adair OK-Cherokee OK-
954 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
WASHINGTON...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1045 PM
CDT...
At 953 PM CDT, strong thunderstorms were located along a line
extending from Westville to 3 miles southeast of Cookson. Movement
was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Stilwell... Farmington...
Prairie Grove... Elkins...
West Fork... Lincoln...
Westville... Greenland...
Winslow... Adair State Park...
Christie... Cincinnati...
Maryetta... Blackburn...
Cookson... Cherokee Landing State Park...
Bunch... Baron...
This includes Interstate 49 between mile markers 39 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3574 9411 3564 9491 3564 9503 3607 9476
3610 9452 3610 9439 3612 9439 3617 9401
TIME...MOT...LOC 0253Z 250DEG 51KT 3599 9458 3567 9490Special weather statement, Apr 30, 10:10 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1010 PM CDT Tue Apr 30 2019
ARZ001-002-010-011-010400-
Carroll AR-Madison AR-Benton AR-Washington AR-
1010 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BENTON...NORTHERN
MADISON...CARROLL AND NORTHERN WASHINGTON COUNTIES UNTIL 1100 PM
CDT...
At 1010 PM CDT, strong thunderstorms were located along a line
extending from near Garfield to Bethel Heights to 2 miles southwest
of Prairie Grove. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Bella Vista... Berryville...
Huntsville... Eureka Springs...
Lowell... Farmington...
Pea Ridge... Prairie Grove...
Green Forest... Elkins...
Tontitown... Bethel Heights...
West Fork... Lincoln...
Cave Springs... Greenland...
This includes Interstate 49 between mile markers 54 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.
LAT...LON 3612 9346 3612 9348 3611 9348 3596 9361
3593 9452 3625 9429 3650 9416 3650 9330
3631 9330
TIME...MOT...LOC 0310Z 259DEG 44KT 3649 9398 3622 9411 3595 9436Local storm report, Apr 30, 10:55 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO HAILEYVILLE 34.85N 95.58W
04/30/2019 PITTSBURG OK EMERGENCY MNGR
&&
RJSSpecial weather statement, Apr 30, 11:08 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1108 PM CDT Tue Apr 30 2019
ARZ010-019-029-OKZ069-072-010445-
Sebastian AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
1108 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHWESTERN
SEBASTIAN...SOUTH CENTRAL WASHINGTON...EASTERN SEQUOYAH AND
SOUTHEASTERN ADAIR COUNTIES UNTIL 1145 PM CDT...
At 1106 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Short to 3 miles northwest of
Muldrow. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Mulberry... Dyer...
Gans... Chester...
Moffett... Rudy...
Lee Creek... Short...
Devils Den State Park... Lake Fort Smith...
Figure Five... Kibler...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 19.
Interstate 40 in Oklahoma between mile markers 313 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
LAT...LON 3566 9405 3566 9407 3561 9407 3536 9418
3536 9443 3538 9443 3538 9447 3535 9448
3536 9474 3574 9455 3580 9399
TIME...MOT...LOC 0406Z 263DEG 27KT 3563 9455 3543 9465Special weather statement, May 1, 12:29 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1229 AM CDT Wed May 1 2019
ARZ019-020-029-010600-
Sebastian AR-Franklin AR-Crawford AR-
1229 AM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND SEBASTIAN COUNTIES UNTIL 100 AM CDT...
At 1229 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Van Buren to 3 miles north of
Greenwood to near Midland. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Huntington...
Branch... Midland...
Excelsior... Bloomer...
Washburn... Burnville...
Fort Chaffee... Jenny Lind...
Kibler... Central City...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 6 and 32.
Interstate 540 between mile markers 1 and 3.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
and west central Arkansas. A Tornado Watch also remains in effect
until 500 AM CDT for northwestern and west central Arkansas.
LAT...LON 3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3509 9416 3507 9444
3524 9435 3548 9434 3561 9390 3532 9386
TIME...MOT...LOC 0529Z 255DEG 35KT 3543 9428 3526 9426 3511 9437
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:07 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Apr 30, 7:45 PM CDT | Flash Flood Warning | TSA | Craig, Creek, Mayes, Okmulgee, Osage, Rogers and 3 more | 6 hr |
| Apr 30, 8:48 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| Apr 30, 8:57 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 48 min |
| Apr 30, 9:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| Apr 30, 9:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Apr 30, 9:17 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 28 min |
| Apr 30, 9:43 PM CDT | Areal Flood Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 21 hr |
| Apr 30, 9:49 PM CDT | Tornado Warning | TSA | Pittsburg | 41 min |
| Apr 30, 9:54 PM CDT | Special Weather Statement | TSA | Adair | 51 min |
| Apr 30, 10:22 PM CDT | Tornado Warning | TSA | Pittsburg | 23 min |
| Apr 30, 10:36 PM CDT | Tornado Warning | TSA | Pittsburg | 24 min |
| Apr 30, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 48 min |
| Apr 30, 10:47 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 43 min |
| Apr 30, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 42 min |
| Apr 30, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 39 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 46 min |
| Apr 30, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| Apr 30, 11:53 PM CDT | Tornado Warning | TSA | LeFlore | 24 min |
| May 1, 12:14 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 18 hr |
| May 1, 12:41 AM CDT | River Flood Warning | TSA | Ottawa | 61 hr |
| May 1, 1:15 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| May 1, 1:16 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes, Ottawa | 18 hr |
| May 1, 1:33 AM CDT | Special Weather Statement | TSA | Hughes | 42 min |
| May 1, 1:37 AM CDT | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
| May 1, 2:36 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 24 min |
| May 1, 2:49 AM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| May 1, 2:54 AM CDT | River Flood Warning | TSA | Creek | 17 hr |
| May 1, 3:05 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Okfuskee, Okmulgee, Pittsburg | 3 hr |
| May 1, 3:17 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 43 min |
| May 1, 3:47 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 6 hr |
| May 1, 3:54 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 6 hr |
| May 1, 4:04 AM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| May 1, 4:20 AM CDT | Special Weather Statement | TSA | Haskell | 25 min |
| May 1, 4:33 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 42 min |
| May 1, 4:38 AM CDT | Special Weather Statement | TSA | LeFlore | 52 min |
| May 1, 5:15 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
| May 1, 7:35 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more | 9 hr |
| May 1, 8:50 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 30 hr |
| May 1, 2:51 PM CDT | River Flood Warning | TSA | LeFlore | 11 hr |
| May 1, 3:18 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 13 hr |
| May 1, 6:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Apr 30, 7:26 PM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| Apr 30, 9:42 PM CDT | Special Weather Statement | TSA | Benton | 48 min |
| Apr 30, 10:03 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Apr 30, 10:10 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 50 min |
| Apr 30, 11:08 PM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| May 1, 12:29 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 31 min |
| May 1, 1:02 AM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| May 1, 1:04 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| May 1, 11:49 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.